Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2019, 12:12 AM CDT for Val Verde County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 12:12 AM CDT (05:12 UTC)
- Expired
- Mar 13, 2019, 1:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
741
WUUS54 KEWX 130512
SVREWX
TXC465-130615-
/O.NEW.KEWX.SV.W.0001.190313T0512Z-190313T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1212 AM CDT WED MAR 13 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Val Verde County in south central Texas...
* Until 115 AM CDT
* At 1210 AM CDT, a severe thunderstorm was located 14 miles
northeast of Dryden, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Juno, Pandale and Hackberry Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Brief torrential rainfall is occurring with this storm, and may lead
to ponding of water in low lying areas. Do not drive your vehicle
through flooded roadways.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3028 10176 3029 10111 2999 10099 2995 10176
TIME...MOT...LOC 0510Z 248DEG 43KT 3012 10190
HAIL...1.00IN
WIND...60MPH
$$
CP3 follow-up statements
027
WWUS54 KEWX 130536
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT WED MAR 13 2019
TXC465-130615-
/O.CON.KEWX.SV.W.0001.000000T0000Z-190313T0615Z/
Val Verde TX-
1236 AM CDT WED MAR 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN VAL VERDE COUNTY...
At 1235 AM CDT, a severe thunderstorm was located over Pandale, or 25
miles north of Langtry, moving east at 45 mph.
HAZARD...60 mph wind gusts, quarter size hail, and brief very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Juno, Pandale and Hackberry Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3028 10176 3029 10111 2999 10099 2995 10176
TIME...MOT...LOC 0535Z 254DEG 40KT 3017 10159
HAIL...1.00IN
WIND...60MPH
$$
CP377 WWUS54 KEWX 130548 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 1248 AM CDT WED MAR 13 2019 TXC465-130615- /O.CON.KEWX.SV.W.0001.000000T0000Z-190313T0615Z/ Val Verde TX- 1248 AM CDT WED MAR 13 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHWESTERN VAL VERDE COUNTY... At 1247 AM CDT, a severe thunderstorm was located near Pandale, or 23 miles west of Juno, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Juno, Pandale and Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter, such as an interior room, a bathroom or closet or basement. && A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 3028 10176 3029 10111 2999 10099 2995 10176 TIME...MOT...LOC 0547Z 250DEG 36KT 3022 10150 HAIL...0.75IN WIND...60MPH $$ CP
529
WWUS54 KEWX 130612
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
112 AM CDT WED MAR 13 2019
TXC465-130621-
/O.EXP.KEWX.SV.W.0001.000000T0000Z-190313T0615Z/
Val Verde TX-
112 AM CDT WED MAR 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy
rain are still possible with thunderstorms.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3028 10176 3029 10111 2999 10099 2995 10176
TIME...MOT...LOC 0611Z 248DEG 43KT 3032 10122
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 10:42 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 12, 10:42 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1042 PM CDT Tue Mar 12 2019 .UPDATE... Scattered showers have recently developed along and east of Interstate 35. These should remain just showers as there is a strong cap beginning at around 800 mb which should suppress any further vertical development into thunderstorms. Scattered showers should continue through the overnight period for the I-35 corridor region. Southeasterly winds continue to ramp up out ahead of this strong system, with sustained winds as high as 20 to 25 mph and gusts up to 30 to 35 mph. This should also continue through the overnight period out ahead of the eventual line of storms. Speaking of which, the line of thunderstorms currently reside (as of 10:40 pm Tuesday) from near Lubbock south into the Big Bend. A few discrete cells are tying to form out ahead of this line, but for now remain north of Val Verde County. This line will continue to move east overnight and into the morning hours of Wednesday. The best chance for severe weather will be across the southern Edwards Plateau (Val Verde and Edwards Counties) in which all severe weather hazards will be in play. Accordingly, a Tornado Watch has recently been issued for Val Verde County until 5 AM Wednesday morning. Subsequent convective watches (most likely of the Severe Thunderstorm variety) may be issued further east later tonight as the storms progress eastward, in which strong winds will become the primary hazard. The line of storms should weaken as they progress east due to decreasing instability and a more stable boundary layer. There is still some disagreement on the timing of the line. The HRRR and Texas Tech WRF bring the line through slower, reaching the I-35 corridor in the 7 to 9 am time frame. The NAM Nest is quicker, bringing it through in the 5 to 7 am time frame. More than likely, the line of storms will be sub severe by the time it reaches Austin and San Antonio. However, there will be plenty of low level and deep layer wind shear, so if the line of storms can generate a solid cold pool and can manage to sustain itself well enough as it reaches the I-35 corridor, severe weather will be in play, primarily in the form of some isolated strong wind gusts up to 60 mph. The line of storms will continue to weaken as they track east of I-35. They should be completely out of the region by late morning/early afternoon, in which skies will clear and gusty west/southwesterly winds will take hold. && .PREV DISCUSSION... /ISSUED 630 PM CDT Tue Mar 12 2019/ AVIATION... All sites VFR with gusty southeast winds. Gusts as high 34kts has been observed at KAUS, though will maintain 22-25kts in the TAF. A line of strong storms are expected to move through the area overnight and into the morning along a Pacific front. Timing for storms to reach KDRT around 08Z and for terminals along I-35, 11Z. PREV DISCUSSION... /ISSUED 359 PM CDT Tue Mar 12 2019/ SHORT TERM (Tonight through Wednesday Night)... Upper low over Baja region will be moving east and then northeast across the southern plains over the next 24 hours. Water vapor imagery shows strong diffluence ahead of the system and associated lift is already occurring over northern Mexico. As this system approaches, our cwa has transitioned to a warm sector, bringing the needed instability to support convection later tonight. A foggy start of the day has improved drastically as the warm front pushed north through all the cwa and this unstable and breezy atmosphere will remain in place overnight. Will continue small pop for the late afternoon and evening for showers, and maybe isolated TS out west. A few of the HRRR runs are starting to show some pre- squall line sh/ts come across the Rio Grande near DRT in the late evening hours. Will have to watch for severe threat with this activity before the forecast squall line associated with the pacific front/dry line pushes into the CWA after midnight. Looks like the far western Edwards Plateau will be under the threat of strong/severe storms between midnight to 3AM...Hill Country 3-6 AM...pushing into the I-35 corridor around morning rush hour...6-10 AM, and 8 AM-noon east of I-35, and along I-10. Once the line passes AUS/SAT...mid the late morning clearing with the POP ending quickly west to east as large dry slot moves in from the SW and wraps into a surface low over the TX/OK panhandles. Severe parameters are best out west, and with the storms coming into AUS/SAT region around dawn which is historically the most stable time of the day, widespread severe weather is not expected over our eastern areas. Lower humidities behind this system and some gusty west winds will bring some near critical fire conditions to the far west and Rio Grande Plains both Wed and Thu. With the downsloping west winds on Wednesday, temps will still warn into the mid 70s to lower 80s. Mainly 50s Wed night. LONG TERM (Thursday through Tuesday)... As we get into Thursday, the upper low and surface low will be moving east into the upper MS valley with cool air filtering down into Texas on the back side. Will see an associated cool down with respect to day and night temps...highs mainly in the 60s and lows in the 40s. A upper zonal flow will keep pop out of the extended forecast. Long range models do show an upper low coming into the southern Rockies but with surface ridging still in place, dont expect enough moisture return to lead to any significant pop...just an increase in clouds. A slow warmup may be in store early next week but the models are keeping a stubborn surface ridge axis over the state not allowing for deeper southerly flow until beyond the 7 day forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 78 51 71 43 / 80 70 10 0 0 Austin Bergstrom Intl Airport 62 78 51 71 43 / 70 70 10 0 0 New Braunfels Muni Airport 62 79 52 72 43 / 70 60 10 0 0 Burnet Muni Airport 55 75 47 65 40 / 90 50 0 0 0 Del Rio Intl Airport 57 80 51 73 46 / 70 - 0 0 0 Georgetown Muni Airport 59 77 49 67 41 / 80 80 10 0 0 Hondo Muni Airport 61 80 51 75 45 / 80 10 10 0 0 San Marcos Muni Airport 62 79 51 72 43 / 70 70 10 0 0 La Grange - Fayette Regional 66 77 55 72 44 / 50 70 20 10 0 San Antonio Intl Airport 61 79 53 73 44 / 80 50 10 0 0 Stinson Muni Airport 63 81 54 75 46 / 70 40 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...YB Short-Term/Long-Term...BMW
Hazardous weather outlook, Mar 12, 11:11 AM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1111 AM CDT Tue Mar 12 2019 TXZ171>173-183>194-202>209-217>225-228-131615- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1111 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A potent storm system will arrive tonight and lead to the possibility of strong to severe storms for much of the area. Isolated storms will initially develop across the Rio Grande Plains with the risk of large hail, damaging winds, and an isolated tornado. These storms will quickly form a line and march eastward. As the squall line moves across the Hill Country towards the Interstate 35 corridor the main threats will become damaging straight line winds with the threat of an isolated tornado remaining. The line of storms will generally weaken as it moves east of the Interstate 35 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday morning the line of storms should be approaching the Interstate 35 corridor. The main threats with the strong to severe storms by that point will be damaging straight line winds, heavy rainfall, and lightning. There is also a small threat for an isolated tornado. The squall line should weaken along and east of Interstate 35 and be east out of the area by Noon Wednesday. Behind the front winds will be gusty out of the Southwest with sustained winds of 15 to 20 mph are expected Wednesday afternoon with some gusts as high as 30 to 35 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in reports Tuesday night and Wednesday morning via the phone or social media.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:57 PM CDT | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 20 more | 8 hr |
| Mar 13, 1:32 AM CDT | Special Weather Statement | EWX | Val Verde | 58 min |
| Mar 13, 2:30 AM CDT | Special Weather Statement | EWX | Edwards, Kinney, Real, Uvalde | 45 min |
| Mar 13, 2:44 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 61 min |
| Mar 13, 3:46 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde | 44 min |
| Mar 13, 3:51 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 54 min |
| Mar 13, 4:08 AM CDT | Special Weather Statement | EWX | Gillespie | 22 min |
| Mar 13, 4:50 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie | 40 min |
| Mar 13, 5:18 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Kendall | 57 min |
| Mar 13, 6:20 AM CDT | Special Weather Statement | EWX | Williamson | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.